MAUDE Adverse Event Report: K2M, INC. SPRING LOADED AWL; SIZE 20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SPRING LOADED AWL; SIZE 20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 4508-90075
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three cayman awls were bent intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the second awl.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The awl was visually inspected and it was confirmed that the tip was bent which is consistent with excess force being applied at an odd angle.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot and catalog number, similar complaints were identified as the device associated with this report was over 3 years old at the time of the incident, it is likely that repeated use over the device's lifetime led to the tip deformation.

Brand Name
SPRING LOADED AWL; SIZE 20 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14255475
Report Number3004774118-2022-00167
Device Sequence Number11960746
Product Code LXH
UDI-Device Identifier10888857095526
UDI-Public10888857095526
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4508-90075
Device Catalogue Number4508-90075
Device Lot NumberJCPC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown